Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 4, 2001, 2:25 PM CDT for Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 2:25 PM CDT (19:25 UTC)
- Expired
- Sep 4, 2001, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marshall County, OK
The radar
The Norman radar (KTLX), 160 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 041929
FFWOKC
OKC095-042230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT TUE SEP 4 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 530 PM CDT
* AT 225 PM CDT...DOPPLER RADAR DETECTED THAT MODERATE TO HEAVY RAIN
WAS CONTINUING TO FALL OVER A LARGE PART OF MARSHALL COUNTY.
ALTHOUGH RAINFALL INTENSITIES HAVE DECREASED SOMEWHAT ACROSS THE
AREA... ADDITIONAL MODERATE TO HEAVY RAIN WILL CONTINUE TO POSE A
FLASH FLOOD THREAT. OF PARTICULAR CONCERN IS SOUTHERN MARSHALL
COUNTY... GENERALLY SOUTH OF A LEBANON TO KINGSTON LINE... WHERE
RAINFALL AMOUNTS IN EXCESS OF 6 INCHES HAVE LIKELY FALLEN.
* LOCATIONS IN THE WARNING INCLUDE KINGSTON...LITTLE CITY...MCBRIDE
AND WOODVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM
LAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3385 9680 3386 9661 3409 9661 3407 9675
3404 9694
CJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 11:45 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 4, 11:45 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE SEP 4 2001 SHWRS/TSTMS... SOME WITH HEAVY RAIN... CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHWEST OKLAHOMA ON THE NORTH SIDE OF THE NORTH TEXAS UPPER LOW. HAVE INCREASED CLOUDS AND POPS OVER THIS AREA. ADJUSTED CENTRAL SECTIONS TO ACCOUNT FOR EXTENSIVE AREA OF HIGH CLOUDS PERSISTING OVER THAT AREA. .OUN... OK...NONE. TX...NONE. CJS
In the hours before
Local storm report, Sep 4, 10:21 AM CDT, 4 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT TUE SEP 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM FRIENDSHIP OK 60 MPH WIND GUST
09/03/01 JACKSON PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:25 AM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| Sep 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Sep 4, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 45 min |
| Sep 4, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.